Toroidalization of locally toroidal morphisms of 3-folds

Document Type: Research Paper

Author

School of Mathematics, Institute for Research in Fundamental Sciences (IPM), P.O. Box 19395-5746, Tehran, Iran.

Abstract

A toroidalization of a dominant morphism $\varphi: X\to Y$ of algebraic varieties over a field of characteristic zero is a toroidal lifting of $\varphi$ obtained by performing sequences of blow ups of nonsingular subvarieties above $X$ and $Y$. We give a proof of toroidalization of locally toroidal morphisms of 3-folds.

Keywords

Main Subjects


D. Abramovich, K. Karu, K. Matsuki and J. Wlodarczyk, Torification and factorization of birational maps, J. Amer. Math. Soc. 15 (2002), no. 3, 531--572.

W. Bruns and J. Herzog, Cohen-Macaulay Rings, Cambridge University Press, Cambridge, 1993.

E. Bierstone and P. Milman, Canonical desingularization in characteristic zero by blowing up the maximum strata of a local invariant, Invent. Math. 128 (1997) no. 2, 207--302.

A. Bravo, S. Encinas and O. Villamayor, A simplified proof of desingularization and applications, Rev. Mat. Iberoamericana 21 (2005), no. 2, 349--458.

S. D. Cutkosky, Local monomialization and factorization of morphisms, Asterisque 260 1999.

S. D. Cutkosky, Monomialization of morphisms from 3-folds to surfaces, Lecture Notes in Mathematics, 1786, Springer-Verlag, Berlin, 2002.

S. D. Cutkosky, Resolution of Singularities, Graduate Studies in Mathematics, 63, American Mathematical Society, Providence, 2004.

S. D. Cutkosky, Toroidalization of dominant morphisms of 3-folds, Mem. Amer. Math. Soc. 190 (2007), no. 890, vi+222 pages.

S. D. Cutkosky, A simpler proof of toroidalization of morphisms from 3-folds to surfaces, Ann. Inst. Fourier 63 (2013), no. 3, 865--922.

S. D. Cutkosky, Introduction to Algebraic Geometry, Preprint.

S. D. Cutkosky and O. Kascheyeva, Monomialization of strongly prepared morphisms from nonsingular n-folds to surfaces, J. Algebra 275 (2004), no. 1, 275--320.

D. Cox, J. Little and D. OShea, Ideals, Varieties, and Algorithms, An Introduction to Computational Algebraic Geometry and Commutative Algebra, Third ed. UTM, Springer, New York, 2007.

S. D. Cutkosky and O. Piltant, Monomial resolution of morphisms of algebraic surfaces, Comm. Algebra 28 (2000) no. 12, 5935--5959.

S. Ensinas and H. Hauser, Strong resolution of singularities in characteristic zero, Comment Math. Helv. 77 (2002), no. 4, 821--845.

K. Hanumanthu, Toroidalization of locally toroidal morphisms from n-folds to surfaces, J. Pure Appl. Algebra 213 (2009), no. 3, 349--359.

H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero, Ann. of Math. (2) 79 (1964) 109--326.

G. Kempf, F. Knudsen, D. Mumford and B. Saint-Donat, Toroidal embeddings I, Lecture Notes in Mathematics, 339, Speringer-Verlag, Berlin-New York, 1973.

B. Teissier, Valuations, deformations and toric geometry, Valuation theory and its applications II, F.V. Kuhlmann, S. Kuhlmann and M. Marshall, editors, Fields Institute Communications 33, Amer. Math. Soc., Providence, 361--459.

O. Zariski, Local uniformization on algebraic varieties, Ann. Math. (2) 41 (1940) 852--896.


Volume 42, Issue 2
March and April 2016
Pages 371-405
  • Receive Date: 10 December 2014
  • Revise Date: 02 February 2015
  • Accept Date: 03 February 2015